Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 138, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 24, 2000, 5:21 PM EDT for Putnam County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 24, 2000, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 24, 2000, 6:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Putnam County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 242122
SVRJAX
FLC107-242200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT SAT JUN 24 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN NORTHEAST FLORIDA
* UNTIL 600 PM EDT
* AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF SALT SPRINGS TO 10 MILES NORTH
OF SALT SPRINGS TO 7 MILES WEST OF INTERLACHEN...MOVING NORTH AT 10
MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 600 PM EDT...
GEORGETOWN...
INTERLACHEN...
CRESCENT CITY...
HOLLISTER AND WELAKA...
LAKE COMO...
POMONA PARK AND PUTNAM HALL...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.
LAT...LON 2933 8164 2939 8148 2949 8153 2962 8153
p 2980 8185 2971 8202 2949 8204 2952 8183
2942 8174 2937 8171 2937 8167
$$
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:00 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 24, 2:00 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SAT JUN 24 2000 CURRENTLY...WATER VAPOR LOOP WITH 300 MB STREAMLINES SHOWED AN UPPER TROUGH OVER THE NORTHEAST FLORIDA/SOUTHEAST GEORGIA COAST MOVING SLOWLY SOUTHEAST. THERE WERE SEVERAL IMPULSES OF ENERGY ROTATING AROUND THE BASE OF THE RIDGE ACROSS CENTRAL FLORIDA...ACROSS THE BIG BEND AREA...AND OFF THE NORTHEAST FLORIDA COAST. SURFACE ANALYSIS AND RADAR DATA SHOWED THE WEST COAST SEA BREEZE WAS BEGINNING TO TRIGGER SOME SHOWERS AND THUNDERSTORMS. THE MODELS ARE IN PRETTY GOOD AGREEMENT...KEEPING A FLAT UPPER FLOW ACROSS THE AREA WITH SEVERAL WEAK SHORT WAVES SWINGING ACROSS CENTRAL AND NORTHERN FLORIDA THROUGH THE NEXT 48 TO 60 HOURS. THESE SHORT WAVES SHOULD ACT TO ENHANCE SEABREEZE SHOWER AND THUNDERSTORM ACTIVITY OVER THE AREA FOR THE NEXT TWO DAYS. ETA SEEMED TO INITIALIZED BEST FOR THE 12Z RUN SO WILL USE A COMBINATION OF T HE ETA AND NGM FOR THIS PACKAGE. PRELIM AMG 68/92/69/91 1322 SSI 73/86/73/87 2423 JAX 70/90/71/91 3423 GNV 68/90/68/91 3423 33 .JAX... .GA...NONE. .FL...NONE. SCOTT
In the hours before
Special weather statement, Jun 24, 11:55 AM EDT, 5 hours 26 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242230- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT SAT JUN 24 2000 A MOIST AND UNSTABLE ATMOSPHERE...IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE...WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE MOST NUMEROUS ACTIVITY WILL OCCUR IN NORTHEAST FLORIDA...BUT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED IN SOUTHEAST GEORGIA AS WELL. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EARLY THIS EVENING...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN THREATS. DUE TO THE ANTICIPATED SLOW MOVEMENT OF THE ACTIVITY... LOCALLY HEAVY RAINFALL AMOUNTS OF OVER TWO INCHES ARE POSSIBLE IN THE STRONGEST STORMS. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING. NORTH FLORIDA STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.